MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064-A
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, the physician made a total of ten passes using the ace64 and multiple other devices.During one of the passes, a part of the organized occlusive firm clot on the atherosclerotic plaque at the cavernous internal carotid artery (ica) was aspirated into the ace64.Thereafter, the physician noticed that there were multiple segments within the ace64 that became blocked with clot or plaque.The physician believes that the ace64 may have been kinked at one of the segments and caused the ace64 to unravel and become fractured as it was being removed from the neuron max 6f 088 long sheath (neuron max).The fractured ace64 was safely removed from the patient and the procedure was completed using a new ace 64.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5527703
Report Number3005168196-2016-00368
Device Sequence Number1135873
Product Code NRY
UDI-Device Identifier00814548016207
UDI-Public00814548016207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/06/2018
Device Catalogue Number5MAXACE064-A
Device Lot NumberF63855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2016
Initial Report FDA Received Date03/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1